Sore and tight feet

I was just curious if others had issues with their feet being really sore. My feet are particularly bad in the mornings when I try to get out of bed. They feel stiff and sore. I've looked up plantar facitiitis, and don't believe that is the issue because I don't have the stabbing pain. I'm currently on 50mcg Synthroid and 5 mcg liothyronine. Last bloods on May 26th were:

TSH 1.737 (0.32-5.50)

FT4 0.90. (0.70-1.80)

FT3 2.56. (2.30-4.20)

3/10

B12 482 (>=350)

I informed my Dr. That I continue to gain weigh, feel sluggish and am losing hair. His response was that we'd maybe change medicine in 6 months.

Any how, curious if my foot issue is related to my hypothyroidism.

TIA for responses!

8 Replies

oldestnewest
  • BTW I'm on 2,000 of B12 methyl daily of sublingual.

  • What is your vitamin D and ferritin level? Did you have a dose increase after your bloods as your FT3 is rather low?

    Your B12 level is too low. I'm not sure what units it's being measured in but in the UK and lots of Europe optimal levels are over 900.

    Low and suboptimal levels in any or one of these can cause foot pain let alone if you are under medicated. All this can cause hair loss as well.

    BTW When I was told I had plantar facitiitis my pain was a burning one in one foot. However in my case it was caused by the amount and type of exercise I did which caused tight leg muscles even though I was stretching them. This was years ago when I was in my early twenties.

  • I didn't have any other health issues then so I took ibuprofen. I also saw a podiatrist and was given loads more stretches and semi-customised orthotics to wear in my sporting foot wear.

    It was actually the first time I realised that GPs were useless for dealing with certain things, as my housemates directed me to see a podiatrist as one of them had issues and was sorted out in her homeland.

  • I'd say you aren't on sufficient thyroid hormones - a tiny dose of 50mcg and 5mcg = around 70mcg equivalence of T4.

    both your FT4 and FT3 are low and should be towards the upper end. I believe this is the cause of your clinical symptoms. Plantar facilitis is a clinical symptom.

    You need an increase to bring both FT4 and FT3 up and don't wait six months. Ask for an increase now. This is a link and I think you will find it of interest and it was an American doctor who was an Adviser to Thyroiduk.org.uk before his early demise. Some links within many not work but his info is good.

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

    This is re swelling if hypo.

    web.archive.org/web/2010103...

  • Hi Bluebug-

    No my Dr. wouldn't increase after those results. I will get back with you on the D and ferritin levels. I'll have to be home to find those results. I do know my D was low and I supplemented with 7000 iu a day for appx. 3 months. Went down to 3000 iu for another 3 months. Haven't supplemented in probably 3 months with the D. I'll get those results later, but they may be insufficient because last time they were tested was August of 2015.

  • It seems no one has warned you that if you have low levels in a vitamin or mineral that you may need to supplement for life or at least until your circumstances change e.g. hit the menopause in the case of iron, move to a sunny country or become a gardener in the case of vitamin D.

    The issue is working out what maintenance dose you need.

    In the case of vitamin D the recommended maintenance dose is 2,000IU but some people need more and some need less. Ideally you should have a test once year preferably in October and alter your supplements to keep your blood level around 100nmol/L.

    puncturedbicycle has given you advice on B12.

  • My b12 levels were good, over the top of the range in fact, but as soon as I stopped aggressively supplementing they fell immediately. I started self-injecting and a lot of symptoms I didn't realise were related - incl numbness and soreness in my feet - just went away. So for whatever reason the b12 I was taking orally wasn't really helping.

    Just by the bye I'd also recommend it for anyone suffering w sexual anhedonia and/or insensitivity as there was a surprising improvement in that area (as it were) after I started injections. I wouldn't have connected those particular things.

  • I've sent you a pm.

You may also like...